Alert archive / Florida / Areal Flood Warnings in 2021
Areal Flood Warning 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this areal flood warning at Aug 2, 2021, 11:22 PM EDT for Madison County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 11:22 PM EDT (03:22 UTC)
- Expired
- Aug 3, 2021, 2:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, FL
The radar
The Moody AFB radar (KVAX), 63 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051
WGUS42 KTAE 030322
FLWTAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tallahassee FL
1122 PM EDT Mon Aug 2 2021
FLC079-030630-
/O.NEW.KTAE.FA.W.0009.210803T0322Z-210803T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison FL-
1122 PM EDT Mon Aug 2 2021
The National Weather Service in Tallahassee has issued a
* Flood Warning for...
North Central Madison County in Big Bend Florida...
* Until 230 AM EDT.
* At 1122 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 2 and 3 inches of rain have fallen in the
last 1 Hour.
* Some locations that will experience flooding include...
Hamburg and Cherry Lake.
Additional rainfall amounts up to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3061 8360 3065 8353 3064 8334 3060 8335
3056 8340 3055 8350 3051 8366 3055 8366
3055 8364 3057 8364 3057 8362 3058 8362
3058 8361 3059 8360
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Aug 2, 8:49 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 2, 8:49 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
849 PM EDT Mon Aug 2 2021
.UPDATE...
Forecast is on track for the evening. Widespread rain will
continue through the overnight hours.
&&
.PREV DISCUSSION [720 PM EDT]...
.NEAR TERM [Through Tuesday]...
Widespread showers and thunderstorms are expected across the region
this afternoon and into the overnight as a strong shortwave,
embedded within an amplifying trough, move through the region. The
greatest concerns through the afternoon and evening hours revolve
around a risk for flash flooding across our AL/GA counties where a
flash flood watch is currently in effect. Widespread rainfall
amounts of 1 to 3 inches is expected through tonight across these
areas. While these amounts in themselves are not likely to cause
flooding, the short duration in which these amounts could fall, due
to high rain rates, could lead to flash flooding, especially in
urban areas and other poor drainage zones. Some locations scattered
throughout our AL/GA counties have seen rainfall amounts of 150-200%
of normal the last 7 days so these locations are especially prone to
additional flooding should a heavy and/or slow moving storm set up
over the area.
Thunderstorm coverage will be greatest across these AL/GA counties
today before activity slowly transitions south through the evening.
With decreasing instability in the overnight hours the flooding rain
threat will lessen, but we'll have to monitor for any additional
development overnight in case this development moves across already
saturated areas.
For Tuesday, thunderstorm development will largely begin offshore as
cooler/stable conditions in the wake of today's shortwave keep
things relatively contained over land. However, the frontal boundary
associated with this shortwave is likely to stall across our coastal
regions early Tuesday morning so should this boundary setup closer
to shore, there is a potential for flooding rains across our coastal
zones early Tuesday morning. As instability increases tomorrow the
frontal boundary is expected to move inland through the day, aided
by the seabreeze, and another round of widespread showers and
thunderstorms is expected. Unlike today's round of storms, lesser
coverage is expected across our AL/GA zones and the flooding threat
will likely shift to the FL Panhandle and FL Big Bend. Have held of
additional flooding products for the Florida zones in this update,
but things will likely need a closer look overnight as the hi-res
guidance gets a better handle on convective trends for Tuesday.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
As a blocking pattern persists just off the eastern seaboard, the
trough currently positioned over eastern CONUS will continue to
provide deep Gulf moisture and adequate forcing for ascent. This
set up will produce widespread thunderstorms, which may be
stronger than normal summertime pulse storms as these are
supported with synoptic forcing. These storms may also persist
into the evening even in the absence of diurnal mechanisms. The
frontal system associated with this trough is expected to stall
out just north of our CWA, leading to an unsettled pattern that
persists into the long term. Expect overnight lows in the low 70s
with daytime highs in the mid 80s.
.LONG TERM [Thursday Through Monday]...
Through Thursday the aforementioned frontal system pushes half
way through our CWA, and stalls out across the region in a NE to
SW orientation. This stationary boundary remains in place until
Friday when a second, and slightly less amplified, trough brushes
across eastern CONUS. This second trough will then lift out by
Saturday morning taking the stalled stationary boundary with it.
Thus, through Friday night we can expect an abundance of moisture
and synoptic forcing leading to above normal precipitation across
the region, which is highlighted in the hydro section below. On
Saturday we will begin to see a ridge slide westward across our
region and with it bringing our PoPs back into typical summertime
ranges associated with afternoon thunderstorms. We'll be on the
western flank of the ridge, which will provide no relief in terms
of decreases in dewpoints through the rest of the long term as
southerly flow remains in place. Models are currently suggesting a
warming up period next week as the ridge continues to build right
over our region. This is something we'll be on the look out for as
heat indices could potentially rise back into the 105+ degree
range. Expect daytime highs in the mid 80s warming up into the mid
90s with overnight lows in the low to mid 70s.
.AVIATION...
[Through 00Z Wednesday]
Widespread showers and thunderstorms will continue through the
night into morning hours Tuesday causing our ceilings to be at
MVFR for most of the period. IFR cigs will be widespread for DHN,
ABY, & VLD during the early morning hours through mid-morning.
Storms will return Tuesday afternoon along our coastal regions as
a boundary is expected to stall where heavy rainfall will be
likely in our more southern TAF sites at ECP, TLH, and VLD where
low visibilities are expected.
.MARINE...
Elevated winds around 10 to 15 knots out of the south and southwest
along with 2 to 3 foot seas are expected for a majority of the week
across area waters. Main boating concerns are periods of elevated
winds due to thunderstorm outflows. Widespread showers and storms
are expected through the week, especially in the overnight hours.
.FIRE WEATHER...
Fire weather concerns are low through the next few days with a wet
pattern expected to prevail across the region.
.HYDROLOGY...
A wet pattern will be in place this week with broad cyclonic flow
aloft, plenty of deep-layer moisture, and a stalling surface front
to our north. The best prospects for heavy rain will likely be along
the Florida Panhandle and into the Florida Big Bend. However, heavy
rain is also possible across south-central portions of Georgia near
the I-75 corridor. Widespread rainfall amounts through Friday will
range from 6 to 8 inches across the southeast Florida Big Bend and
Florida Panhandle to 3 to 5 across northwest portions of our
forecast area in southeast Alabama. These amount could cause
localized increases on area rivers, especially on faster responding
creeks. Isolated flash flooding is also possible due to high rain
rates and the potential for training storms in this pattern.
Significant river flooding through this event is not anticipated,
but a few rises on rivers, especially in our eastern basins, are a
possibility. Basins to watch over the next 7 to 10 days for
increased flooding potential will be the Ochlockonee, Withlacoochee
Basin, and the Suwanee Basin (especially if the higher end amounts
fall over this basin).
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 82 72 84 72 / 80 100 80 90 60
Panama City 74 84 74 85 75 / 90 90 80 80 60
Dothan 72 85 71 84 71 / 80 80 50 70 40
Albany 73 84 72 85 72 / 80 90 60 80 50
Valdosta 72 81 71 83 71 / 70 100 70 90 60
Cross City 75 82 75 84 74 / 80 100 80 90 60
Apalachicola 75 82 75 85 76 / 90 90 80 90 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 4 AM EDT /3 AM CDT/ Tuesday for
Coastal Gulf.
GA...Flash Flood Watch until 2 AM EDT Tuesday for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch until 1 AM CDT Tuesday for Coffee-Dale-Geneva-
Henry-Houston.
GM...None.
&&
UPDATE...Montgomery
NEAR TERM...Dobbs
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Montgomery
MARINE...Oliver
FIRE WEATHER...Dobbs
HYDROLOGY...OliverIn the hours before
Special weather statement, Aug 2, 5:29 PM EDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
529 PM EDT Mon Aug 2 2021
GAZ127-128-022215-
Worth GA-Turner GA-
529 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR TURNER AND NORTHWESTERN WORTH
COUNTIES UNTIL 615 PM EDT...
At 529 PM EDT, Doppler radar was tracking a strong thunderstorm near
Arabi, or 9 miles northwest of Ashburn, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ashburn, Worth, Sycamore, Warwick, Rebecca, Amboy, Hobby, Turner Co
Airport, Dakota, Sibley and Doles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3185 8348 3181 8348 3179 8346 3174 8346
3174 8347 3173 8346 3170 8346 3170 8349
3169 8349 3163 8398 3184 8395 3185 8391
3184 8387 3181 8383 3180 8378 3180 8361
3185 8361
TIME...MOT...LOC 2129Z 248DEG 26KT 3177 8379
IG3Special weather statement, Aug 2, 6:05 PM EDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
605 PM EDT Mon Aug 2 2021
GAZ146>148-161-022245-
Berrien GA-Lanier GA-Colquitt GA-Cook GA-
605 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTHERN BERRIEN...LANIER
AND EAST CENTRAL COLQUITT COUNTIES UNTIL 645 PM EDT...
At 605 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Norman Park to near Ray
City to near Lakeland. Movement was northeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Nashville, Lakeland, Adel, Sparks, Ray City, Lenox, Moody Air Force
Base, Meigs, Cecil, Ellenton, Reed Bingham State Park, New Lois,
Massee, Flat Ford, Wagon Wheel, Hansell, Allenville, Weber,
Teeterville and Courthouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3095 8318 3103 8318 3103 8333 3104 8335
3115 8371 3133 8351 3125 8311 3122 8305
3118 8305 3119 8298 3118 8297 3095 8297
TIME...MOT...LOC 2205Z 226DEG 12KT 3115 8360 3110 8329 3100 8312
IG3Special weather statement, Aug 2, 7:11 PM EDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
711 PM EDT Mon Aug 2 2021
GAZ160-161-030000-
Lanier GA-Lowndes GA-
711 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR LANIER AND NORTHEASTERN LOWNDES
COUNTIES UNTIL 800 PM EDT...
At 710 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeland, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lakeland, Moody Air Force Base, Meigs, Naylor, Courthouse, Greenwood,
Hansell, Stockton and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3087 8298 3086 8299 3086 8300 3085 8301
3085 8321 3106 8317 3107 8317 3115 8316
3115 8304 3118 8305 3118 8297 3087 8297
TIME...MOT...LOC 2310Z 262DEG 12KT 3104 8306
IG3The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:25 PM EDT | Areal Flood Advisory | TAE | Dixie, Lafayette, Taylor | 2 hr |
| Aug 2, 9:40 PM EDT | Areal Flood Warning | TAE | Lafayette, Taylor | 3 hr |
| Aug 3, 12:22 AM EDT | Special Marine Warning | TAE | 83 min | |
| Aug 3, 1:39 AM EDT | Special Marine Warning | TAE | 96 min | |
| Aug 3, 4:23 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 23 hr |
| Aug 3, 8:51 AM EDT | Areal Flood Advisory | TAE | Dixie | 114 min |
| Aug 3, 11:22 AM EDT | Special Marine Warning | TAE | 83 min | |
| Aug 3, 11:39 AM EDT | Areal Flood Advisory | TAE | Dixie, Taylor | 3 hr |
| Aug 3, 4:05 PM EDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf, Walton, Washington | 3 hr |
| Aug 3, 4:35 PM EDT | Areal Flood Advisory | TAE | Jefferson, Taylor, Wakulla | 115 min |
| Aug 3, 4:51 PM EDT | Special Weather Statement | TAE | Taylor | 39 min |
| Aug 3, 6:35 PM EDT | River Flood Warning | TAE | Dixie, Taylor | 20 days |
Nearby
Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.